Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2016, 5:31 PM MST for Pima County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 5:31 PM MST (00:31 UTC)
- Expired
- Jul 26, 2016, 6:30 PM MST
- In force
- 59 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 35 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WUUS55 KTWC 270031 SVRTWC AZC019-270130- /O.NEW.KTWC.SV.W.0014.160727T0031Z-160727T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 531 PM MST TUE JUL 26 2016 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 630 PM MST * AT 530 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF TANQUE VERDE...OR 15 MILES EAST OF TUCSON...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... TANQUE VERDE AND SAGUARO NATIONAL PARK EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3236 11057 3206 11049 3206 11076 3222 11076 TIME...MOT...LOC 0030Z 078DEG 4KT 3217 11061 $$ MEYER
2 follow-up statements
665 WWUS55 KTWC 270047 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 547 PM MST TUE JUL 26 2016 AZC019-270130- /O.CON.KTWC.SV.W.0014.000000T0000Z-160727T0130Z/ PIMA- 547 PM MST TUE JUL 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 546 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF TANQUE VERDE...OR 20 MILES EAST OF TUCSON. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... SAGUARO NATIONAL PARK EAST...COLOSSAL CAVE... AND NORTHEAST PORTIONS OF VAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3236 11057 3206 11049 3206 11076 3222 11076 TIME...MOT...LOC 0046Z 046DEG 4KT 3212 11061 $$ MEYER
754
WWUS55 KTWC 270128
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
628 PM MST TUE JUL 26 2016
AZC019-270137-
/O.EXP.KTWC.SV.W.0014.000000T0000Z-160727T0130Z/
PIMA-
628 PM MST TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY WILL
EXPIRE AT 630 PM MST...
THE STORM WHICH PROMPTED THE WARNING NEAR SAGUARO NATIONAL PARK EAST
HAS WEAKENED BELOW SEVERE LIMITS AND EXITED THE WARNED AREA TO THE
SOUTH. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3236 11057 3206 11049 3206 11076 3222 11076
TIME...MOT...LOC 0118Z 078DEG 4KT 3212 11061
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:15 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 2:15 PM MST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 215 PM MST TUE JUL 26 2016 .SYNOPSIS...Adequate moisture will provide scattered mainly afternoon and evening thunderstorms into this weekend. Perhaps some decrease in coverage will occur around Thursday. Expect hotter than average daytime temperatures through Thursday followed by moderating temperatures by early next week. && .DISCUSSION...Pretty quiet afternoon so far across SE AZ with isolated storms, as of 210 pm, occurring over/near the Chiricahua, Santa Rita and White Mountains. Storm activity this evening mainly over the eastern mountains. A little bit of an increase in the steering flow will allow a few storms to move into the valleys with outflow interactions developing additional valley storms. Outflows from Sonoran evening storms possibly getting as far north as the border areas for a slight chance of overnight storms. Steering flow Wednesday and Thursday mainly out of the ENE with upper high centered over far NW AZ. Thus expect a better chance to see storms moving off the higher terrain into the valleys. Thereafter will maintain slight chance to chance type pops for the weekend into early next week. && .AVIATION...VALID THRU 28/00Z. Scattered thunderstorms are expected this evening and again Wednesday afternoon and evening mainly across the higher terrain and in the vicinity of the southern border. These may affect the KOLS and KDUG terminals. Brief wind gusts to 45 kts and MVFR conditions are possible with the stronger TSRA. Otherwise, sfc wind mainly less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expecting a few afternoon and evening thunderstorms to develop the next few days, primarily over the mountains and near the international border area. This evening the storms will develop over the higher terrain and with light winds aloft they will drift around slowly and somewhat randomly. Wednesday through Friday storms that develop over the White mountains will move SW off the higher terrain and over the valley and storms that develop further south will move mostly to the west. Afternoon temperatures will remain a bit warmer than average. From the weekend onward moisture will increase across the area for a likely increase in the chances for showers and thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 26, 4:47 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST TUE JUL 26 2016 AZZ504-507-514-270015- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 447 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST PIMA COUNTY UNTIL 515 PM MST... AT 445 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDINGTON PASS ABOUT 9 MILES EAST OF TANQUE VERDE ...OR 20 MILES EAST OF TUCSON. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3239 11062 3231 11048 3222 11064 3228 11068 TIME...MOT...LOC 2345Z 037DEG 4KT 3231 11059 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:38 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 6:09 PM MST | Special Weather Statement | TWC | Cochise | 36 min |
| Jul 26, 6:26 PM MST | Special Weather Statement | TWC | Santa Cruz | 64 min |
| Jul 26, 7:29 PM MST | Blowing Dust Advisory | TWC | Pima, Santa Cruz | 43 min |
| Jul 26, 7:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 26, 8:02 PM MST | Areal Flood Advisory | TWC | Pima | 58 min |
| Jul 26, 8:25 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 88 min |
| Jul 26, 9:28 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 27, 2:02 PM MST | Special Weather Statement | TWC | Graham | 43 min |
| Jul 27, 2:13 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 62 min |
| Jul 27, 2:31 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 59 min |
| Jul 27, 2:38 PM MST | Special Weather Statement | TWC | Greenlee | 52 min |
| Jul 27, 2:59 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 46 min |
| Jul 27, 3:04 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 56 min |
| Jul 27, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Graham | 30 min |
| Jul 27, 3:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Jul 27, 3:40 PM MST | Special Weather Statement | TWC | Cochise | 65 min |
| Jul 27, 4:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 59 min |
| Jul 27, 4:11 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee, Pinal | 49 min |
| Jul 27, 4:12 PM MST | Special Weather Statement | TWC | Cochise | 63 min |
| Jul 27, 4:15 PM MST | Special Weather Statement | TWC | 30 min | |
| Jul 27, 4:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 27, 4:28 PM MST | Special Weather Statement | TWC | Graham | 32 min |
| Jul 27, 4:32 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.